Wednesday, December 30, 2009

Crazy progesterone

I am a basket-case today. Is Endometrin doing this to me? I thought progesterone was supposed to make you happier. It does list mood swings, irritability, and headaches as common side effects, so I guess I'm right on track! It should also warn of constant crying, screaming and despairing. And the inability to find satisfaction in anything.

Little problem with the progesterone (other than the above) - the box of Endometrin was missing a few doses (no, it wasn't tampered with...it was a very generous donation) and it will run out on Saturday, which is peak +11.

Any advice about what I should do?

I figure I have a few options: 1) Call my doctor and get a new prescription (that is, if they are open on New Year's Eve), 2) start parcelling it out and take one a day starting tomorrow (is that a bad idea?) or 3) take my last dose the morning of peak +11 and then that will be it.

I'd hate to make all of the cramping and constant leaking totally worthless. I mean, I'd like to see if it had any affect this cycle and stopping it short just seems like a waste. Please let me know what you think.

10 comments:

  1. When I was on vaginal progesterone I was so incredibly moody and irritable. I wonder if it's because I had low progesterone and that's why I was so down during my last cycle.

    As for the Endometrin I would take the last dose the morning of Peak +11. Parceling it out to make it last longer doesn't seem to make sense to me. I would try to see if you doctor is around tomorrow. Who knows, perhaps you could just get your prescription renewed and you won't even have to worry about it!

    ReplyDelete
  2. Would it be possible to switch to oral progesterone? I don't have any experience with the type you are taking, but I have been on 200mgs prometrium (1 pill before bed) since April and have had minimal side effects. The only thing that I have noticed is the vivid dreams, but nothing else noteworthy. I don't know if that would work better for you or not...just a suggestion. I hope you figure out something that helps...what you are going through does not sound pleasant!

    ReplyDelete
  3. Joy - I took prometrium last cycle and had some side effects with that too. If I took it and didn't immediately fall asleep I'd feel totally drunk! It also didn't raise my progesterone at all, but maybe that was because it was my first cycle on it? I don't know. I think I prefer the prometrium now, though, especially since it wouldn't be leaking out all day! Sorry, that's gross!

    ReplyDelete
  4. PP.VI has me on progesterone injections. The shot part isn't so pleasant, but I haven't had as many side effects after the first 2 cycles (I felt like a cloud was around my head and I could barely stay awake). I haven't been noticing that side effect lately, so maybe I'm getting used to having a normal level of progesterone in my body instead of shockingly low levels. Hope this helps!

    ReplyDelete
  5. I would write all of this down and when you see Dr. S. GET HCG!

    This is exactly why I won't touch progesterone. I HATE IT! I MAKES ME CRAZY! Remember my wanting to light my house on fire days and run down the street because it sounded like fun?!

    Plus I spotted like crazy on it.....

    I bet you need HCG for serenity like I do.....

    Do you have prometrium you can take vaginally?

    ReplyDelete
  6. I don't remember having any side effects with progesterone, but it's been well over 1 1/2 years since I took it. I'd stay on the same dosage and just go until P+11 (you could test then if desired since no external HCG). Progesterone shots might be worthwile for you like Chasing said.

    You should definitely let Dr. S know about the side effects you had and see if he would have you try HCG. I hope you and your drs. can figure out soon what works for you.

    ReplyDelete
  7. Some people who have a lot of problems and side effects with endometrin or prometrium feel great on natural progesterone cream. I've never taken the former, but I've never had any side effects from the cream (other than sore bbs)- I feel great on progesterone, and only start feeling horrible when it starts to drop before AF hits. I'm usually in the best mood while on prog. cream, and sleep better too. Maybe it'd be worth looking into?

    ReplyDelete
  8. Hey K,
    When I was on just progesterone I was PHSYCO moody! Seriously moody. I agree with Sew. Maybe you do need some HCG...to balance things out. If by chance you can't get a hold of your Dr. office I do have some extra Prometrium (sp?) you can have, ssh! Just let me know :)
    Praying for you!
    xo,
    Amber

    ReplyDelete
  9. I miss my HcG, wish I could be back on it! Progesterone makes me crazy, I am back on it and the first night I kicked my husband, literally, out of bed!

    Could you call your drs office today and just ask your question?

    I would probably just stop it on P+11.

    I CANNOT wait to see what Dr. S has you do. :)

    ReplyDelete
  10. Good stuff. Thank you so so much for sharing your knowledge with the world through the Internet. Wonderful blog and post you got here
    HCG Diet

    ReplyDelete